Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2008, 2:31 AM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 2:31 AM CDT (07:31 UTC)
- Expired
- Mar 30, 2008, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:38 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 29, 9:38 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 938 PM CDT SAT MAR 29 2008 .DISCUSSION... DEEP CONVECTION MOVED INTO EAST TX DURING THE EVENING. WARM FRONT EAST TO WEST...JUST NORTH OF INTERSTATE 20. CONVECTION MAY JUMP OVER WARM FRONT WITH DECENT 850 SOUTH FLOW 25 TO 30 KTS...BUT WITH MUCH LESS INSTABILITY CONVECTION WILL WEAKEN. COOL AIR NORTH OF FRONT NEARING DEWPOINTS. THUS...WILL GO SCATTERED SHOWERS...WITH ISOLATED TSTMS...AND PATCHY FOG...NORTH OF FRONT AFTER MIDNIGHT. SOUTH OF FRONT...SCATTERED SHOWERS AND THUNDERSTORMS. MADE SEVERAL OTHER ADJUSTMENTS TO GRIDS...INCLUDING TEMPERATURES. /VII/ && .AVIATION... TSTMS NE TX...NW LA...EXTREME SW AR NEXT FEW HOURS. LOW CIGS...VIS...ADN STG WINDS PSBL AT TYR...GGG...SHV SITES. PATCHY FOG MAY DEVELOP NORTH OF WARM FRONT...MAINLY TXK...ELD SITES. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 79 63 78 / 40 30 20 60 MLU 66 81 61 81 / 30 30 20 40 DEQ 51 78 61 73 / 30 30 20 70 TXK 56 79 63 77 / 30 30 20 70 ELD 57 82 61 79 / 30 30 20 60 TYR 63 78 66 76 / 40 30 20 70 GGG 65 78 64 76 / 40 30 20 70 LFK 68 78 66 78 / 40 30 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 29, 7:14 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 714 PM CDT SAT MAR 29 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 714 PM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY...JUST SOUTH OF INTERSTATE 20...WILL PROVIDE A FOCUS FOR RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT. AN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS...WILL MOVE INTO PORTIONS OF NORTHEAST TEXAS...SOUTH OF INTERSTATE 20...BY AROUND SUNSET...AND SPREAD NORTHEASTWARD INTO NORTHERN LOUISIANA...BY AROUND MIDNIGHT. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE IN THE STRONGEST STORMS...MAINLY IN EAST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION SUNDAY. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS NORTHCENTRAL TEXAS AND EASTERN OKLAHOMA BY MIDDAY MONDAY... AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL RAPIDLY MOVE EAST ACROSS THE SOUTHERN PLAINS. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE MONDAY AFTERNOON AS THEY ENTER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND WILL AFFECT THE REMAINDER OF THE REGION MONDAY NIGHT. SOME STORMS MAY BECOME BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE STORMS ARE EXPECTED TO EXIT THE REGION EARLY TUESDAY MORNING...THUS ENDING THE SEVERE WEATHER THREAT. ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL TRAVERSE THE SOUTHERN PLAINS THURSDAY...WHICH COULD BRING ANOTHER THREAT OF THUNDERSTORMS TO THE REGION THURSDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Local storm report, Mar 30, 12:19 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM DENSE FOG 10 SE HENDERSON 32.05N 94.68W
03/29/2008 RUSK TX TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE
&&
12Local storm report, Mar 30, 12:21 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG KILGORE 32.39N 94.87W
03/29/2008 GREGG TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
PORTION OF THE COUNTY...MANY RESIDENTS WITHOUT POWER
&&
12Local storm report, Mar 30, 1:09 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL LONGVIEW 32.52N 94.76W
03/29/2008 E1.00 INCH GREGG TX CO-OP OBSERVER
QUARTER SIZED HAIL IN LONGVIEW
1245 AM HAIL HOPE 33.67N 93.59W
03/30/2008 E0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
NICKEL SIZED HAIL ON THE NORTH SIDE OF HOPE
&&
15Local storm report, Mar 30, 1:12 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 10 SE HENDERSON 32.05N 94.68W
03/29/2008 RUSK TX TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE
&&
15Local storm report, Mar 30, 1:50 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 4 NW BOGATA 33.51N 95.26W
03/30/2008 E1.50 INCH RED RIVER TX LAW ENFORCEMENT
PING PONG BALL SIZED HAIL IN THE RUGBY COMMUNITY
&&
15Local storm report, Mar 30, 2:15 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 5 E BROKEN BOW 34.03N 94.65W
03/30/2008 E1.25 INCH MCCURTAIN OK LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL REPORTED BY BROKEN BOW PD
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 38 min |
| Mar 29, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 48 min |
| Mar 29, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 57 min |
| Mar 29, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 38 min |
| Mar 29, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 46 min |
| Mar 29, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith, Upshur | 65 min |
| Mar 29, 9:33 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison | 3 hr |
| Mar 29, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 26 min |
| Mar 29, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 33 min |
| Mar 29, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 23 min |
| Mar 29, 10:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 28 min |
| Mar 29, 10:55 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Mar 29, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 30 min |
| Mar 29, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 42 min |
| Mar 29, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 52 min |
| Mar 29, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| Mar 29, 11:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 49 min |
| Mar 30, 12:47 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River | 58 min |
| Mar 30, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 55 min |
| Mar 30, 5:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith | 58 min |
| Mar 30, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 62 min |
| Mar 30, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 56 min |
| Mar 30, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 62 min |
| Mar 30, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 55 min |
| Mar 30, 7:14 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 61 min |
| Mar 30, 7:27 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 33 min |
| Mar 30, 7:58 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 62 min |
| Mar 30, 8:33 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 57 min |
| Mar 30, 8:44 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 61 min |
| Mar 30, 8:50 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Panola | 3 hr |
| Mar 30, 9:19 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 4 hr |
| Mar 30, 10:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 54 min |
| Mar 30, 11:03 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 11 days |
| Mar 30, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 62 min |
| Mar 30, 11:39 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 66 min |
| Mar 30, 11:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 41 hr |
| Mar 30, 11:48 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 3 hr |
| Mar 30, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 50 min |
| Mar 30, 12:23 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 52 min |
| Mar 30, 1:21 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 3 hr |
| Mar 30, 1:32 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 28 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| Mar 30, 2:00 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 43 hr |
| Mar 30, 2:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Mar 30, 2:26 PM CDT | Flash Flood Warning | SHV | San Augustine | 3 hr |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 46 min |
| Mar 30, 3:40 PM CDT | Tornado Warning | SHV | Sabine | 35 min |
| Mar 30, 4:09 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 2 hr |
| Mar 30, 4:20 PM CDT | Tornado Warning | SHV | Sabine | 40 min |
| Mar 30, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 30, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Mar 30, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 38 min |
| Mar 30, 5:59 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
| Mar 30, 6:27 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 67 hr |
| Mar 30, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| Mar 30, 5:07 PM CDT | Tornado Warning | SHV | Sabine | 38 min |
| Mar 30, 5:26 PM CDT | Tornado Warning | SHV | Sabine | 34 min |
| Mar 30, 5:55 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 50 min |
| Mar 30, 6:12 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 48 min |
| Mar 30, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 45 min |
| Mar 29, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 33 min |
| Mar 29, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 49 min |
| Mar 30, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller | 65 min |
| Mar 30, 12:57 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 63 min |
| Mar 30, 1:03 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Mar 30, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.